Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 13, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 7, 2006, 6:16 PM CDT for Gove County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2006, 6:16 PM CDT (23:16 UTC)
- Expired
- May 7, 2006, 6:41 PM CDT
- In force
- 25 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Gove County, KS
The radar
The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 072316 SVRGLD KSC063-072345- /O.NEW.KGLD.SV.W.0013.060507T2316Z-060507T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 616 PM CDT SUN MAY 7 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GOVE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 645 PM CDT * AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF GOVE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GOVE AROUND 625 PM CDT... 6 MILES SOUTH OF GRAINFIELD AROUND 635 PM CDT... PARK AROUND 640 PM CDT... QUINTER AROUND 645 PM CDT... SAFETY INFORMATION... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 84 AND 113. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3912 10070 3887 10056 3890 10014 3913 10018 $$ JRM
1 follow-up statement
000 WWUS53 KGLD 072341 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 539 PM MDT SUN MAY 7 2006 KSC063-072349- /O.CAN.KGLD.SV.W.0013.000000T0000Z-060507T2345Z/ GOVE KS- 639 PM CDT SUN MAY 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GOVE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. LAT...LON 3912 10070 3887 10056 3890 10014 3913 10018 $$ JRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:05 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 7, 3:05 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 205 PM MDT SUN MAY 7 2006 .DISCUSSION...FORECAST CONCERN WILL BE CHANCES OF PRECIPITATION THROUGHT THE ENTIRE PERIOD. SATELLITE SHOWING A PROGRESSIVE PATTERN FROM THE CENTRAL PACIFIC THROUGH NORTH AMERICA. HOWEVER...FLOW IS SLOWING UP OVER THE EASTERN ATLANTIC AS A BLOCK IS SETTING UP SHOP IN THIS AREA AND EXTENDING INTO GREENLAND...AND THIS WILL HAVE A MAJOR AFFECT ON OUR AREA THROUGH THE ENTIRE PERIOD. SOMEWHAT MOIST AIR MASS REMAINS IN PLACE. AT JET LEVEL..POWERFUL JET ACROSS THE PACIFIC. MODELS INITIALIZED REASONABLE WELL AND NO SERIOUS PROBLEMS...ALTHOUGH THE GFS MAY BE DOING A TAD BETTER. AT MID LEVELS...GFS/UKMET/ECMWF INITIALIZED ABOUT THE SAME. ONLY REAL PROBLEM IS THAT THEY DO NOT HAVE THE RIDGE ALONG THE WEST COAST QUITE STRONG ENOUGH. NUMEROUS SHORTWAVE TROUGHS IN THIS FLOW MAKE CONFIDENCE LOW ON TIMING AND STRENGTH. WILL GOING WITH A BLEND OF GFS/ECMWF/UKMET EARLY AND TREND TOWARD THE GFS/ECMWF AS THE FORECAST PROGRESSES. TONIGHT...DIFFERNTIAL HEATING BOUNDARY/DRY LINE/SURFACE TROUGH IS ABOUT HALF THROUGH THE AREA...AND SEPARATES THE AREA INTO A NORTHWEST AND SOUTHEAST HALVES. THUNDERSTORMS HAVE ALREADY DEVELOPED ALONG THIS BOUNDARY. LEFT FRONT QUADRANT OF INCOMING JET AND SHORTWAVE JUST TO OUR WEST AS WELL. WILL BE HITTING THE POPS THE HARDEST ALONG AND TO THE EAST OF THIS BOUNDARY. WILL MONITOR TRENDS AS LONG AS POSSIBLE. MONDAY/MONDAY NIGHT...SHORTWAVE TROUGH MOVES INTO THE AREA AROUND 18Z. DEPENDING ON WHICH MODEL YOU CHOOSE...WILL HAVE EITHER LEFT FRONT OR RIGHT REAR QUADRANT. ALSO HAVE A WELL DEFINED BOUNDARY MOVING THROUGH AT THE SAME TIME. BASED ON TIMING AND LIFT...WILL MENTION PRECIPITATION FOR THE ENTIRE DAY. THIS ALSO FITS WITH THE LAST TWO DAYS AND ACTIVITY STARTING EARLY IN THE DAY. GREATEST CHANCE WILL BE IN EASTERN AND SOUTHERN COUNTIES THROUGH THIS PERIOD... ESPECIALLY IN THE HLC AREA. WILL HAVE LOTS OF CLOUD COVER ALONG WITH SOME PREFRONTAL/BOUNDARY WARMING. THINK CLOUDS WILL WIN OUT. WILL GO NEAR TO SLIGHTLY BELOW GUIDANCE. TUESDAY/TUESDAY NIGHT...DECENT SHORTWAVE ALONG WITH INCREASING JET LIFT COMBINES WITH LOW LEVEL UPSLOPE FLOW. ONCE AGAIN WILL MENTION PRECIPITATION THE WHOLE SINCE COULD HAVE LINGERING AT THE BEGINNING OF THE DAY AND PRECIPITATION MOVING AGAIN IN THE AFTERNOON. COMBINATION OF CLOUDS...PRECIPITATION...AND UPSLOPE WINDS WILL KEEP TEMPERATURES COOL. STRONGEST JET AND MID LEVEL LIFT ALONG WITH LOW LEVEL CONVERGENCE COME IN DURING THE NIGHT AND WILL RAISE POPS. FOR WEDNESDAY...WILL HAVE LINGERING LIFT...CLOUDS AND PRECIPITATION AROUND...ESPECIALLY IN THE MORNING. WILL KEEP SLIGHT CHANCE TO CHANCE POPS. WILL ALSO COOL HIGH TEMPERATURES OFF AS WELL. FOR THURSDAY THROUGH SUNDAY...CHANGES IN THE PATTERN OCCURRING DURING THIS PERIOD. AS MENTIONED ABOVE...BLOCK IN PLACE TO CAUSE THE PATTERN TO BECOME MORE AMPLIFIED. ECMWF HAS BEEN CONSISTENT WITH ITS SOLUTION FROM YESTERDAY. THE GFS HAS COME INTO CLOSER AGREEMENT WITH THE ECMWF. ALSO ENSEMBLES SAY THAT MORE TROUGHINESS WILL BE OCCURRING IN THE EASTERN PACIFIC. SO HAVE CONFIDENCE THAT THIS PATTERN CHANGE IS GOING TO OCCUR. HOWEVER...THERE ARE STILL SOME MINOR DIFFERENCES. FOR THE MOST PART WILL BE BASING THE FORECAST ON THE ECMWF. HOWEVER...WILL BE BLENDING THE GFS INTO IN PLACES. THE GFS I BELIEVE IS STILL NOT AMPLIFIED ENOUGH AND TOO FAR EAST WITH THE FEATURES. NORTH TO SOUTH JET BEHIND EASTERN PACIFIC TROUGH MAKE FOR A MORE ECMWF LIKE UPPER TROUGH. SAYING ALL THIS...BELIEVE THE MODELS MAY NOT BE FAR ENOUGH WEST AND NOT AMPLIFIED ENOUGH WITH THE UPPER RIDGE OVER THE WESTERN PORTION OF THE COUNTRY. FOR THE DETAILS NOW. REINSERTED PRECIPITATION INTO THURDAY NIGHT. ENSEMBLES BASICALLY SAY THERE WILL BE SOME PRECIPITATION. ALSO SHORTWAVE AND ADEQUATE MID LEVEL MOISTURE WILL BE IN PLACE. MID SHIFT INSERTED PRECIPITATION INTO SATURDAY...AND THAT WAS A MOVE IN THE RIGHT DIRECTION. AREA WILL BE IN NORTHWEST FLOW ALOFT AND VULNERABLE TO SHORTWAVES AND JET AND SOME SURFACE BOUNDARIES THROUGH THE WEEKEND. SO EXPANDED PRECIPITATION THREAT FROM SATURDAY INTO SUNDAY WHICH NUMERICAL ENSEMBLE GUIDANCE ALSO SUPPORTS. ALSO WITH POSITION OF UPPER LOW...WHICH COULD BE TOO FAR EAST...WILL HAVE A CHANCE FOR COOLER AIR TO MOVE INTO THE AREA. BECAUSE OF THIS...INCREASED CLOUD COVER...AND UPSLOPE FLOW...COOLED OFF MAXES THROUGH THE WHOLE EXTENDED. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && BULLER
Hazardous weather outlook, May 7, 11:45 AM CDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN MAY 7 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1145 AM CDT SUN MAY 7 2006 /1045 AM MDT SUN MAY 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP BY 2 PM MDT THIS AFTERNOON ALONG A SURFACE TROUGH NEAR THE COLORADO AND KANSAS STATE LINE...THEN MOVE EAST INTO THE REMAINDER OF THE TRI STATE AREA. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE WITH DAYTIME HEATING IN NORTHWEST KANSAS AND SOUTHWEST NEBRASKA...HOWEVER WIND SHEAR WILL BE RELATIVELY WEAK. AN ISOLATED STORM OR TWO COULD BRIEFLY REACH SEVERE LIMITS AND PRODUCE LARGE HAIL. SCATTERED THUNDERSTORMS WILL CONTINUE INTO EARLY THIS EVENING IN EASTERN PORTIONS OF THE TRI STATE AREA...BUT THE THREAT FOR SEVERE STORMS WILL GRADUALLY DIMINISH WITH THE LOSS OF DAYTIME HEATING AND END BY MIDNIGHT AS THEY MOVE SOUTH AND EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SHORT WAVE ENERGY EMBEDDED IN THE NORTHWEST FLOW ALOFT WILL PASS OVER THE TRI-STATE REGION THROUGH THE FIRST HALF OF THE WEEK. THESE SHORT WAVES IN ADDITION TO A FRONTAL BOUNDARY EXPECTED TO MOVE ACROSS THE REGION WILL BRING THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT LATE MONDAY AFTERNOON AND EVENING. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JDK
In the hours before
Local storm report, May 7, 4:54 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
354 PM MDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 8 S WALLACE 38.80N 101.59W
05/07/2006 WALLACE KS LAW ENFORCEMENT
POWER POLES DOWN.
&&
MENTZERLocal storm report, May 7, 4:59 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
359 PM MDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 9 W RUSSELL SPRINGS 38.91N 101.34W
05/07/2006 E1.25 INCH LOGAN KS LAW ENFORCEMENT
ON HIGHWAY 40.
&&
MENTZERLocal storm report, May 7, 5:04 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
404 PM MDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 12 SSW RUSSELL SPRINGS 38.75N 101.26W
05/07/2006 M1.75 INCH LOGAN KS NWS EMPLOYEE
5 MILE STRETCH OF GOLF BALL HAIL ON HIGHWAY 25.
&&
MENTZERLocal storm report, May 7, 5:20 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
420 PM MDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 9 SW RUSSELL SPRINGS 38.82N 101.29W
05/07/2006 E1.00 INCH LOGAN KS TRAINED SPOTTER
HAIL COMPLETELY COVERING THE GROUND
&&
MWMLocal storm report, May 7, 6:04 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
504 PM MDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 12 S LEOTI 38.31N 101.36W
05/07/2006 E1.00 INCH WICHITA KS PUBLIC
&&
MWMLocal storm report, May 7, 6:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM MDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL LYDIA 38.28N 101.29W
05/07/2006 E0.88 INCH WICHITA KS TRAINED SPOTTER
&&
MWMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:59 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wallace | 46 min |
| May 7, 4:08 PM CDT | Tornado Warning | GLD | Wallace | 37 min |
| May 7, 4:36 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 54 min |
| May 7, 5:30 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 45 min |
| May 7, 5:54 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.